Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Sep 6, 2018, 12:21 PM CDT for Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 12:21 PM CDT (17:21 UTC)
- Expired
- Sep 6, 2018, 12:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WWUS84 KOHX 061721
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1221 PM CDT THU SEP 6 2018
TNZ027-028-061745-
Davidson TN-Wilson TN-
1221 PM CDT THU SEP 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND WEST
CENTRAL WILSON COUNTIES UNTIL 1245 PM CDT...
At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 10 miles southeast of Nashville, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Nashville, La Vergne, Mount Juliet, Oak Hill, Hermitage, Rural Hill,
Antioch, Belinda City, Berry Hill and Percy Priest Lake.
LAT...LON 3622 8645 3608 8649 3610 8652 3606 8653
3608 8653 3608 8654 3609 8655 3607 8655
3606 8656 3604 8656 3603 8659 3600 8662
3602 8675 3604 8678 3624 8682
TIME...MOT...LOC 1720Z 179DEG 15KT 3605 8669
$$
WhiteheadWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Sep 6, 11:36 AM CDT, 45 minutes earlier.
Area forecast discussion, Sep 6, 11:36 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1136 AM CDT Thu Sep 6 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Scattered showers are developing this morning across the area. Expect an increase in coverage as the afternoon goes on. A few storms could become strong with gusty winds and periods of heavy rainfall. Even with the increase in cloud cover this afternoon I've decided to increase forecast highs a couple of degrees today as many places have reached or are within a degree of the previously forecast high temps. The remainder of the forecast looks on track. Precip coverage should decrease around sunset this evening. && .AVIATION... 12Z TAF DISCUSSION. Influence of tropical system Gordon to continue affecting the mid-south later today...with affects to a lesser degree tonight. Scattered storms expected to break out around midday and continue into the early evening...with isolated showers possible there after. At current time have left VCTS...with prob30 in expected peak activity. Cloud bases outside convection again expected to remain well above 3kft. Late night fog development possible once again tonight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........07
Hazardous weather outlook, Sep 6, 5:00 AM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Thu Sep 6 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-071030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 6, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CDT THU SEP 6 2018
TNZ027-028-061745-
Davidson TN-Wilson TN-
1221 PM CDT THU SEP 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND WEST
CENTRAL WILSON COUNTIES UNTIL 1245 PM CDT...
At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 10 miles southeast of Nashville, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Nashville, La Vergne, Mount Juliet, Oak Hill, Hermitage, Rural Hill,
Antioch, Belinda City, Berry Hill and Percy Priest Lake.
LAT...LON 3622 8645 3608 8649 3610 8652 3606 8653
3608 8653 3608 8654 3609 8655 3607 8655
3606 8656 3604 8656 3603 8659 3600 8662
3602 8675 3604 8678 3624 8682
TIME...MOT...LOC 1720Z 179DEG 15KT 3605 8669
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 12:50 PM CDT | Special Weather Statement | OHX | Cheatham | 25 min |
| Sep 6, 1:22 PM CDT | Special Weather Statement | OHX | Montgomery | 38 min |
| Sep 6, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| Sep 6, 1:56 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Sep 6, 4:06 PM CDT | Special Weather Statement | OHX | Putnam, White | 24 min |
| Sep 6, 4:31 PM CDT | Special Weather Statement | OHX | Warren | 29 min |
| Sep 6, 4:33 PM CDT | Special Weather Statement | OHX | Putnam | 27 min |
| Sep 6, 4:44 PM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 3 hr |
| Sep 6, 5:20 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 25 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.